MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, ROUND, 8 FLUTE 4.0MM X 13CM; BURR,SURGICAL
Model Number BURR, ROUND, 8 FLUTE 4.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex's employee via an email that for 1 unit of ar-8400rbe, round burr, 8 flute, 4.0 mm x 13 cm, and 1 unit of ar-8500rbe, round burr, 8 flute, 5.0 mm x 13 cm, the spherical grinding head were shedding a large amount of chips.Both ar-8400rbe and ar-8500rbe encountered the same issue.This was detected during an ankle arthroscopy surgery on (b)(6) 2025.The procedure was completed successfully by using another new ar-8400rbe and ar-8500rbe.There were no patient harm and no secondary surgery needed.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-8400rbe, round burr, 8 flute, 4.0 mm x 13 cm, batch number 15300568, was received for investigation.Visual inspection noted significant surface damage to the inner attachment as well as the outer tube.The most likely cause for the reported failure can be attributed to user error, due to insufficient fluid flow during use and/or prying/leveraging the attachment during use.Directions for use (dfu) disposable arthroscopic shaver blades, burrs, powerpick, powerasp, nanoresection and shaverdrill devices: e.Warnings.5.Failure to use this device in accordance with the directions for use below may result in device failure, render the device unsuitable for its intended use, or compromise the procedure.F.Precautions.7.Excessive "side-loading" on the device during use does not improve cutting performance and, in extreme cases will cause irreversible damage to the device.9.Irreversible damage to all devices will result if they are run without the flow of irrigation.Complaint allegation is confirmed.

Brand Name
BURR, ROUND, 8 FLUTE 4.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23086226
Report Number1220246-2025-03927
Device Sequence Number13187252
Product Code GFF
UDI-Device Identifier00888867043626
UDI-Public(01)00888867043626(11)240812(17)290731(10)15300568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, ROUND, 8 FLUTE 4.0MM X 13CM
Device Catalogue NumberAR-8400RBE
Device Lot Number15300568
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown